Degenerations of Hodge structure

Journal Article

Two interesting questions in algebraic geometry are: (i) how can a smooth projective variety degenerate? and (ii) given two such degenerations, when can we say that one is “more singular/degenerate“ than the other? Schmid's Nilpotent Orbit Theorem yields Hodge-theoretic analogs of these questions, and the Hodge-theoretic answers in turn provide insight into the motivating algebro-geometric questions, sometimes with applications to the study of moduli. Recently the Hodge-theoretic questions have been completely answered. This is an expository survey of that work.

Full Text

Duke Authors

Cited Authors

  • Robles, C

Published Date

  • January 1, 2017

Published In

Volume / Issue

  • 95 /

Start / End Page

  • 267 - 283

International Standard Serial Number (ISSN)

  • 0082-0717

Digital Object Identifier (DOI)

  • 10.1090/pspum/095/01627

Citation Source

  • Scopus